Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

On tamoxifen for estrogen receptor breast cancer treatment. Concerned about the side effects. Any herbal medication? Is progesterone cream safe?

I m on Tamoxifen for estrogen receptor breast cancer treatment . However, due to risks of side affects I prefer to take something herbal. What can I take that will not cause me to produce more estrogen. I need something anti-estrogen. I would like to get off the tamoxifen. I ve been on it for 3 mths. I was using a progesterone PMS cream, but when I got a yeast infection, I stopped using the progesterone cream . Is it safe to use the cream w/my BC diagnosis?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your condition. Tamoxifen does have a few side effects but the benefits far outweigh the risks associated with the drug. It cuts down the risk of cancer occurring again by almost 50%. The only precautions you have to take with tamoxifen is to get a regular PAP smears and bone density checks done.
Herbal medications can be useful sometimes but in this case numerous studies have proven tamoxifen to be beneficial.
There is no harm in using progesterone creams with your breast cancer diagnosis.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor